MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES
Catalog Number CDS0601-NTR
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Difficult to Open or Close (2921); Noise, Audible (3273)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 06/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All available information was investigated, and the reported gripper line break and inability to raise the gripper arm were confirmed.The reported difficult removal from anatomy could not be replicated in a testing environment as it was related to patient/procedural conditions or operational circumstances.The reported noise could not be replicated in a testing environment as it was likely a symptom of the cable break.Additionally, the gripper line was observed to be deformed (bent).A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.The broken gripper line was submitted to the materials characterization lab for analysis.Based on available information, the reported inability to raise the gripper arm is a cascading event of the broken gripper line.A cause for the reported broken gripper line could not be conclusively determined.A cause for the difficult removal from anatomy could not be conclusively determined.The reported noise was likely a cascading event of the broken gripper line.The observed bent gripper line is likely a cascading event of the difficult removal from anatomy.The reported tissue injury appears to be a cascading event of the difficult removal from anatomy.The reported patient effect of tissue injury, as listed in the mitraclip system instructions for use, is a known possible complication associated with mitraclip procedures.The reported serious injury/ illness/ impairment was a result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Additional Manufacturer Narrative
The device has been received.However, investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a mitraclip procedure was performed to treat functional mitral regurgitation (mr) with a grade of 4+, restricted posterior leaflet, dilated left atrium (la), and dilated left ventricle (lv).A steerable guide catheter (sgc) and a mitraclip xtr were inserted, and the clip was implanted without issues.To further reduce the mr, a mitraclip ntr was inserted without issues.However, while applying the plus and minus knobs oof the sgc, it was noted that it was too flexible, and could no longer straighten the sgc.While the ntr was in the valve, it was observed that one gripper was not functioning as intended.The clip had become caught in chordae.Troubleshooting was performed, and the clip was able to be removed from the chordae.However, it was observed that a chordal rupture occurred., the clip was removed from the patient.While outside the patient, it was observed that the gripper line was broken.Another clip was inserted and implanted without issues, reducing the mr to a grade of 2-3.There were no adverse patient effects and no clinically significant delay in the procedure.

Brand Name
MITRACLIP
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19594922
Report Number2135147-2024-02975
Device Sequence Number8410442
Product Code NKM
UDI-Device Identifier08717648226342
UDI-Public(01)08717648226342(17)241121(10)31122R1058
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2024
Device Catalogue NumberCDS0601-NTR
Device Lot Number31122R1058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/01/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexFemale
Patient Weight60 KG
Patient RaceAsian